MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. 10FT SMOKE PENCIL UCONN; RETURN ELECTRODE CABLE, DUAL PLATE
Model Number 251010J
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2022.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the patient experience any adverse consequences due to this issue? if yes, please specify and inform what was done to help the patient.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the unknown procedure, a stryker electrode was put into the megadyne 251010j smoke evacuation pencil.Sparking was observed by the surgeon and tech.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/11/2022 additional information was requested, and the following was obtained: did the patient experience any adverse consequences due to this issue? if yes, please specify and inform what was done to help the patient.Answer - patient¿s skin was burned from sparks hitting it and surgeon was able to excise the burnt section of skin since it was at the op-site.Are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com what is the severity of the burn? (please see degrees of burns below and choose one) ¿ first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters ¿ second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful ¿ third degree burn the burn site looks deep, whitening or blackened and charred besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? does the surgeon believe there is there an alleged deficiency to the megadyne 251010j smoke evacuation pencil that led to patient burn and if so why? what generator was being used? what was the generator settings? answer - there are no photos or classification of the burn to share.The procedure was a breast procedure and the surgeon specialty is plastic surgery (i am not sure if it was augmentation/reduction/mastectomy/etc).The surgeon and i recently discussed this incident and he does not believe the mege1 or the 251010j was the reason for the injury.He believes there was an insulation break or problem with the stryker tip being used.I do not have any other information to share.B1, h1, h6, and h10 there is no alleged deficiency on the ethicon product due to the surgeon stating "the surgeon does not believe the mege1 or the 251010j was the reason for the injury.He believes there was an insulation break or problem with the stryker tip being used." upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered a non product issue.

Brand Name
10FT SMOKE PENCIL UCONN
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key14166287
Report Number1721194-2022-00030
Device Sequence Number17625616
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public10614559105573
Combination Product (Y/N)N
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251010J
Device Catalogue Number251010J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown